| Catalog Number |
320540 |
| Medical Device Problem Code |
Failure to Deliver (2338)
| Health Effect - Clinical Code |
Hyperglycemia (1905)
| Date of Event |
10/04/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
Event or Problem Description
It was reported that during priming the insulin did not flow and consumers was hyperglycemic at the time with a bd pen needle 32g 4mm.This insulin not flowing during priming occurred on 3 separate occasions, however, the date/time is unknown.The following information was provided by the initial reporter: it was reported that there was no insulin flow during priming and blood sugar was high, consumer was leaving inner shield on when priming pen needle.Additional information: consumer is new to injections.After troubleshooting, it was discovered, consumer was leaving the inner shield on when priming.Went over instruction on how to prime and inject.Consumer now knows how to use pen needles.Directed her also to bd website for tutorials.
Event or Problem Description
Additional Manufacturer Narrative
Investigation summary: no samples (including photos) were returned therefore the complaint could not be confirmed and the root cause is undetermined.Complaints received for this device and reported condition will continue to be tracked and trended.If samples are received in the future the complaint will be reopened for further investigation.Unable to perform dhr check due to an unknown lot number for needle clog, glucose level & difficult/unable to operate.As no samples and/or photo(s) were received the investigation concluded: -unconfirmed: bd was not able to duplicate or confirm the customer¿s indicated failure as no samples or photos were returned.Based on the above, no additional investigation and no capa is required at this time.